MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SLIP TIP¿ SYRINGE WITH BD SAFETYGLIDE¿ SAFETY NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SLIP TIP¿ SYRINGE WITH BD SAFETYGLIDE¿ SAFETY NEEDLE; PISTON SYRINGE
Catalog Number 309625
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd slip tip¿ syringe with bd safetyglide¿ safety needle experienced foreign matter on the needle.The following information was provided by the initial reporter: clump of white hard matter on needle.Type of incident/problem: defect (detected before use).Level of harm: no effect - did not reach patient - detected before use or does not touch person during use.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: 22-jun-2023 investigation summary one sample was provided to our quality team for investigation.Through visual inspection, it was observed that the sample has a hard white clump on the cannula 1/3 of the way from the tip.It appears to be epoxy used in the cannula to needle hub adhesive.This defect could occur if there was a jam occurred at the cannulator inducing the epoxy drip over on the needle.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that the bd slip tip¿ syringe with bd safetyglide¿ safety needle experienced foreign matter on the needle.The following information was provided by the initial reporter: clump of white hard matter on needle type of incident/problem: defect (detected before use) level of harm: no effect - did not reach patient - detected before use or does not touch person during use.

Brand Name
BD SLIP TIP¿ SYRINGE WITH BD SAFETYGLIDE¿ SAFETY NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16950696
Report Number1213809-2023-00520
Device Sequence Number17010940
Product Code FMF
UDI-Device Identifier00382903096251
UDI-Public(01)00382903096251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Catalogue Number309625
Device Lot Number0045377
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown